----0 - getGroupsByUser
Array ( [0] => stdClass Object ( [title] => Public ) )
----0 - getAuthorisedViewLevels
Array ( [0] => 1 [1] => 1 )
----0 - groups
Array ( [0] => 1 )

Translate page

Reply:

NOTE: You are posting the message as a 'Guest', you can not edit the message or delete it
Please Log in or Register to skip this step.
X

Topic History of:

Max. showing the last 6 posts - (Last post first)

  • Mhairi Copland
  • 's Avatar
5 months 3 weeks ago
Unsual case of CML with hypoparathyroidism

Imatinib is known to cause hypocalcaemia and hypophosphataemia often in association with raised PTH levels – secondary hyperparathyroidism. I am not aware of any association between imatinib and hypoparathyroidism. Did this patient have normal calcium and phosphate levels prior to commencing imatinib?

Regarding the combination of imatinib with valproate – imatinib results in inhibition of CYP2C9 and 2C19 and will increase valproate exposure and valproate results in inhibition of CYP3A4 increasing valproate exposure. This may explain the patient’s current intolerances and it would be worth assessing drug levels and considering dose optimisation for both imatinib and valproate to improve tolerability.

In terms of the hypoparathyroidism, I would continue as you are with calcium supplements, vitamin D and phosphate binders with regular monitoring of bone metabolism.

ORIGINAL CASE:
A 32 year old female, mother of 2, was diagnosed as chronic myeloid leukemia (chronic phase) since October 2016 started on tablet Imatinib 400mg/day since then. She also has history of repeated episodes of seizures for last 7 years (controlled on tablet valproate)
Now she has stopped all treatment for last 1 month due to intolerance (vomiting, giddiness, muscle spasms).
She was hospitalized for the above complaints during which recurrent tetanic spasms of limbs were noted. On evaluation, low serum calcium (4mg/dl) , high serum phosphate (8.5mg/dl) and low serum PTH (3mg/dl) were noted. Peripheral smear shows 2% myeloblasts. No other signs of hypopituitarism / other autoimmune diseasea. Considering CML, chronic phase along with primary hypoparathyroidism, she has been restarted on tablet Imatinib 400mg/day along with oral calcium 3gm/day, Vit D 2.5ug/day, phosphate binder sevelamir and intermittent IV calcium gluconate for severe symptoms.

My queries are: what could be best course of treatment for the patient and in your experience are there any documented cases of Hypoparathyroidism in CML?

  • Dr Runu
  • 's Avatar
5 months 3 weeks ago
Unsual case of CML with hypoparathyroidism

A 32 year old female, mother of 2, was diagnosed as chronic myeloid leukemia (chronic phase) since October 2016 started on tablet Imatinib 400mg/day since then. She also has history of repeated episodes of seizures for last 7 years (controlled on tablet valproate)
Now she has stopped all treatment for last 1 month due to intolerance (vomiting, giddiness, muscle spasms).
She was hospitalized for the above complaints during which recurrent tetanic spasms of limbs were noted. On evaluation, low serum calcium (4mg/dl) , high serum phosphate (8.5mg/dl) and low serum PTH (3mg/dl) were noted. Peripheral smear shows 2% myeloblasts. No other signs of hypopituitarism / other autoimmune diseasea. Considering CML, chronic phase along with primary hypoparathyroidism, she has been restarted on tablet Imatinib 400mg/day along with oral calcium 3gm/day, Vit D 2.5ug/day, phosphate binder sevelamir and intermittent IV calcium gluconate for severe symptoms.

My queries are: what could be best course of treatment for the patient and in your experience are there any documented cases of Hypoparathyroidism in CML?
Your expert opinion is requested. Thanks and much appreciated.

Dr Runu